Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 10, NWS Lubbock, TX

November 20, 201524 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 20, 2015, 5:54 AM CST for 24 counties in Texas. It took effect at Nov 20, 2015, 9:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 5:54 AM CST (11:54 UTC)
In effect from
Nov 20, 2015, 9:00 PM CST
Expired
Nov 21, 2015, 8:22 AM CST
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS74 KLUB 201154
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CST FRI NOV 20 2015

...A POWERFUL COLD FRONT WILL BRING STRONG NORTH WINDS THIS
EVENING THROUGH SATURDAY MORNING...

TXZ021>044-202200-
/O.NEW.KLUB.WI.Y.0010.151121T0300Z-151121T1500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
554 AM CST FRI NOV 20 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY. 

* TIMING...STRONG WINDS WILL INCREASE IN THE EVENING BEHIND A
  STRONG COLD FRONT AND PERSIST UNTIL SUNRISE ON SATURDAY.

* WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY CAUSE DANGEROUS DRIVING CONDITIONS
  ESPECIALLY ON EAST-WEST ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR
  OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
228 
WWUS74 KLUB 202100 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST FRI NOV 20 2015

...A POWERFUL COLD FRONT WILL BRING STRONG NORTH WINDS THIS
EVENING THROUGH SATURDAY MORNING...

TXZ021>044-210600-
/O.CON.KLUB.WI.Y.0010.151121T0300Z-151121T1500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
300 PM CST FRI NOV 20 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WINDS...SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH
  OCCASIONAL GUSTS AS HIGH AS 50 MPH.

* IMPACTS...MOTORISTS ALONG EAST-WEST ROADS SHOULD PREPARE FOR
  STRONG CROSSWINDS. SOME BLOWING DUST AND REDUCED VISIBILITIES
  ARE LIKELY OVER THE WESTERN SOUTH PLAINS. LIGHTWEIGHT OBJECTS
  OUTDOORS CAN BE BLOWN AROUND IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. USE CAUTION IF OUTDOORS.

&&

$$
759 
WWUS74 KLUB 210541
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 PM CST FRI NOV 20 2015

...A POWERFUL COLD FRONT WILL CONTINUE TO BRING STRONG NORTH
WINDS LATE THIS EVENING THROUGH EARLY SATURDAY MORNING...

TXZ021>044-211500-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-151121T1500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
1141 PM CST FRI NOV 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH
  OCCASIONAL GUSTS AS HIGH AS 45 TO 50 MPH.

* IMPACTS...MOTORISTS ALONG EAST-WEST ROADS SHOULD PREPARE FOR
  STRONG CROSSWINDS. SOME BLOWING DUST AND REDUCED VISIBILITIES
  ARE LIKELY DOWNWIND OF OPEN FIELDS AND CONSTRUCTION AREAS.
  LIGHTWEIGHT OBJECTS OUTDOORS CAN BE BLOWN AROUND IF NOT PROPERLY
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. USE CAUTION IF VENTURING OUTDOORS.

&&

$$
930 
WWUS74 KLUB 211422 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
822 AM CST SAT NOV 21 2015

TXZ021>044-211530-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-151121T1500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
822 AM CST SAT NOV 21 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. SUSTAINED NORTHERLY WINDS WILL REMAIN BELOW 30 MPH FOR
THE REMAINDER OF THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 20, 5:48 AM CST, 6 minutes earlier.

Area forecast discussion, Nov 20, 5:48 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
548 AM CST FRI NOV 20 2015

.AVIATION...
BREEZY WINDS OUT OF THE SOUTHWEST WILL RETURN THIS AFTERNOON IN
RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM IN EASTERN
COLORADO. WINDS WILL LIKELY SUBSIDE FOR A FEW HOURS THIS EVENING
UNTIL A POWERFUL COLD FRONT PLOWS THROUGH ALL THE TAF SITES. THIS
WILL CREATE SUSTAINED WINDS NEAR 30KT AT ALL TAF SITES THROUGH THE
NIGHTTIME HOURS. FURTHERMORE...LIGHT VISBY RESTRICTIONS DUE TO
BLDU WILL BE POSSIBLE BUT IS NOT VERY CERTAIN.

&&

.PREV DISCUSSION... /ISSUED 419 AM CST FRI NOV 20 2015/

SHORT TERM...
COOLER TEMPERATURES OBSERVED ON THURSDAY WILL BE SHORT LIVED WITH
SURFACE TROUGHING RETURNING TODAY. BOTH SOUTHWEST WINDS AND
TEMPERATURES WILL GET A HEALTHY BOOST FOR THIS AFTERNOON.
TEMPERATURES WILL MORE LIKELY BE AT THE HIGHER END OF MODEL GUIDANCE
GIVEN THE STRONG DOWNSLOPING WINDS. SIMILARLY...DEW POINTS WILL
LIKELY BE LOWER THAN WHAT MODEL GUIDANCE SUGGESTS AS IS TYPICAL IN
THESE STRONG DOWNSLOPING PATTERNS.

WARM TEMPERATURES THIS AFTERNOON WILL QUICKLY BE REPLACED BY A MUCH
COOLER AIR MASS BEGINNING TONIGHT MARKED BY A VERY STRONG COLD
FRONT. THIS AIR MASS WILL BE FUELED BY A 1044MB SURFACE RIDGE
SPILLING INTO THE REGION. THIS FRONT WILL BRING VERY STRONG WINDS
DURING THE EVENING AND OVERNIGHT HOURS. MODELS HAVE BEEN CONSISTENT
IN SHOWING SUSTAINED WINDS AT OR ABOVE 30MPH FOR MUCH OF THE FA.
ENOUGH CONFIDENCE EXISTS AT THE MOMENT TO HOIST A WIND ADVISORY FOR
TONIGHT.

LONG TERM...
UPPER TROUGH SWINGING BY TO THE NORTH SATURDAY WILL LOCK COOL
AIRMASS IN PLACE THROUGH EARLY SUNDAY. ADDED A BIT MORE CLOUD
COVER SPREADING IN FROM THE WEST SATURDAY WITH WRF/NAM AND GFS
SUGGESTING A 700 MB MOIST LAYER AND MODEST LIFT. THE CHILLIEST
NIGHT OF THE FALL THUS FAR IS EXPECTED SUNDAY MORNING ASSUMING
SKIES REMAIN CLEAR...TRENDED A BIT BELOW MOST GUIDANCE. THEN A
RETURN TO A MODEST WESTERLY FLOW WILL LEAD TO A DRY AND MILD
AIRMASS SUNDAY THROUGH TUESDAY.

SOLUTIONS IN DECENT AGREEMENT TO THIS POINT THAT NEXT SIGNIFICANT
UPPER TROUGH WILL DIG INTO THE SOUTHWEST WEDNESDAY THROUGH FRIDAY
OR SO WITH BACKING SOUTHWEST FLOW AND EVENTUAL MOISTURE RETURN TO
THE SOUTHERN PLAINS. SINCE THE WEEKEND COLD FRONT WILL SURGE FAR
SOUTH OF THE AREA...MOISTURE RETURN SURE TO BE SLOW AND SHALLOW
BEFORE GRADUAL THICKENING AND DEEPENING MID TO LATE WEEK. STILL
SEE ENOUGH LIFT ALONG WITH MORE FAVORABLE MOISTURE FOR THUNDER
MENTION BEGINNING LATE WEDNESDAY...WITH BEST CHANCES CURRENTLY
INDICATED THURSDAY AND THURSDAY NIGHT. SOLUTIONS INDICATE AT
LEAST MODEST CONVECTIVE INSTABILITY SO SWITCHED PRECIPITATION
TYPE TO THUNDER. THE POSSIBLE APPROACH OF A SHALLOW COLD AIRMASS
EARLY FRIDAY IS JUST BEYOND OUR DAY 7 FORECAST SO WILL BE FURTHER
ASSESSED WITH LATER FORECASTS. RMCQUEEN

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Nov 20, 4:50 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
450 AM CST FRI NOV 20 2015

TXZ021>044-211100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
450 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL
DEVELOP TONIGHT BEHIND A STRONG COLD FRONT. A WIND ADVISORY IS IN
EFFECT LATE THIS EVENING INTO SATURDAY MORNING. ALSO...WIND CHILL
VALUES ARE EXPECTED TO FALL INTO THE TEENS LATE TONIGHT INTO EARLY
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.